Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 31, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 25, 2015, 8:14 AM CDT for Wilson County, Kansas. It took effect at May 25, 2015, 10:08 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 8:14 AM CDT (13:14 UTC)
- In effect from
- May 25, 2015, 10:08 AM CDT
- Expired
- May 26, 2015, 10:20 AM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Altoona (ATOK1).
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS43 KICT 251314
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT MON MAY 25 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC205-260314-
/O.NEW.KICT.FL.W.0031.150525T1508Z-150526T1520Z/
/ATOK1.1.ER.150525T1508Z.150526T0000Z.150526T0320Z.NO/
814 AM CDT MON MAY 25 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Altoona.
* From this morning until Tuesday morning.
* At 8:00 AM Monday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 19.5 feet by this evening. The river will fall
below flood stage by tonight.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the gage site off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Altoona 19.0 18.9 Mon 08 AM 10.8 9.0 8.5
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$1 follow-up statement
755
WGUS83 KICT 251853
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
153 PM CDT MON MAY 25 2015
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Altoona affecting Wilson County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC205-251923-
/O.CAN.KICT.FL.W.0031.000000T0000Z-150526T1520Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
153 PM CDT MON MAY 25 2015
The Flood Warning is cancelled for
The Verdigris River At Altoona.
* At 1:45 PM Monday the stage was 18.6 feet.
* Flood stage is 19.0 feet.
* Forecast...The river crested below flood stage at 18.9 feet. The
river will fall to 10.8 feet by Tuesday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the gage site off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Altoona 19.0 18.6 Mon 02 PM 10.8 9.1 8.6
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-260853-
/O.EXT.KICT.FL.W.0024.000000T0000Z-150526T1200Z/
/IDPK1.1.ER.150526T0000Z.150526T0000Z.150526T0000Z.NO/
153 PM CDT MON MAY 25 2015
The Flood Warning continues for
The Verdigris River At Independence.
* Until Tuesday morning.
* At 1:15 PM Monday the stage was 29.2 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Independence 30.0 29.2 Mon 01 PM 25.1 14.7 11.4
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 7:17 AM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 7:17 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 717 AM CDT MON MAY 25 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 339 AM CDT MON MAY 25 2015 ACTIVE AND CHALLENGING FORECAST THROUGH THE NEXT SEVERAL DAYS...WITH PERIODIC EPISODES OF SHOWERS/THUNDERSTORMS EXPECTED THROUGH AT LEAST LATE WEEK/EARLY WEEKEND. EARLY MORNING RADAR MOSAIC INDICATES A COMPACT THUNDERSTORM COMPLEX RACING EAST/NORTHEAST FROM SOUTHWEST INTO CENTRAL KS. THINKING THIS ACTIVITY WILL CONTINUE THROUGH PRIMARILY CENTRAL INTO EAST/NORTHEAST KS EARLY THIS MORNING...AIDED BY 900-800MB WARM/MOIST ADVECTION AND A VORT LOBE SKIRTING NORTHWEST KS. NOT EXPECTING WIDESPREAD SEVERE WEATHER WITH THIS ACTIVITY...ALTHOUGH CANNOT RULE OUT A FEW 50-60 MPH WIND REPORTS AND LOCALLY HEAVY RAIN. ACTIVITY SHOULD TEND TO DISSIPATE WITH TIME EARLY THIS MORNING...AS IT OUTRUNS BETTER INSTABILITY. ATTENTION THEN TURNS TO THUNDERSTORM CHANCES THIS AFTERNOON THROUGH TONIGHT. CURRENT MCS WILL LIKELY LAY DOWN A WEAK OUTFLOW BOUNDARY ACROSS THE REGION THIS MORNING...BUT PERSISTENT SOUTHERLY FLOW SHOULD GRADUALLY DISSIPATE THIS BOUNDARY...ALLOWING FOR STRONG DESTABILIZATION BY MID-AFTERNOON. MEANWHILE...A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST...AS ADDITIONAL UPPER SUPPORT APPROACHES FROM THE WEST/SOUTHWEST. THERE ARE SOME CONCERNS THAT EXPECTED WIDESPREAD AFTERNOON CONVECTION OVER OKLAHOMA WILL LIMIT DESTABILIZATION...ALTHOUGH THINKING THERE IS ENOUGH RESIDUAL MOISTURE IN PLACE TO MITIGATE THIS CONCERN. CONSEQUENTLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM BY MID-LATE AFTERNOON ALONG THE FRONT ACROSS CENTRAL KS...WITH POSSIBLY ANOTHER AREA OF STORMS OVER SOUTHEAST KS AHEAD OF APPROACHING PV ANOMALY. THE STRONG INSTABILITY COUPLED WITH WEAK/MODEST DEEP LAYER SHEAR WILL FAVOR STRONG TO SEVERE MULTI- CELL STORMS WITH SUPERCELL STRUCTURES...ESPECIALLY OVER CENTRAL /NORTH-CENTRAL KS WHERE STEEPER MID-LEVEL LAPSE RATES WILL RESIDE. ACTIVITY SHOULD TEND TO EXIT THE REGION TO THE EAST/NORTHEAST OVERNIGHT. MODEL CONSENSUS STALLS THE OUTFLOW BOUNDARY/FRONT SOMEWHERE ACROSS SOUTHERN KS FOR TUE-WED...WHICH SHOULD ALLOW FOR RENEWED SCATTERED CONVECTION EACH DAY...ESPECIALLY FROM MID/LATE AFTERNOON INTO THE OVERNIGHT HOURS. WHILE DEEP LAYER SHEAR WILL REMAIN ON THE MARGINAL SIDE...POTENTIAL DEGREE OF INSTABILITY WILL FAVOR A FEW STRONG/SEVERE STORMS ALONG WITH LOCALLY HEAVY RAIN. ADK .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 339 AM CDT MON MAY 25 2015 ACTIVE PATTERN IS EXPECTED TO CONTINUE THROUGH LATE WEEK/EARLY WEEKEND...AS LONGWAVE TROUGHING ESTABLISHES ITSELF ONCE AGAIN OVER THE WESTERN CONUS...SPORADICALLY EJECTING SUBTLE UPPER SHORTWAVES ACROSS MID- AMERICA AMIDST A MOIST/UNSTABLE AIRMASS. DESPITE SOME DIFFERENCES BETWEEN THE GFS/ECMWF REGARDING UPPER PATTERN EVOLUTION...CONSENSUS SUGGESTS THE POTENTIAL FOR PERIODIC EPISODES OF SHOWERS/THUNDERSTORMS. SIGNAL IS LOW FOR WIDESPREAD SEVERE WEATHER GIVEN MARGINAL DEEP LAYER SHEAR...ALTHOUGH DEGREE OF INSTABILITY WILL FAVOR A HANDFUL OF STRONG/SEVERE...ALONG WITH THE CONTINUED THREAT FOR LOCALLY HEAVY RAIN. ADK && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 715 AM CDT MON MAY 25 2015 LOW CONFIDENCE FORECAST. RAIN SHOWERS WILL LIKELY MOVE ACROSS/NEAR KCNU EARLY IN THE PERIOD...ENDING LIFR CONDITION DUE TO FOG/STRATUS. MEANWHILE SOME MVFR CEILINGS HAVE BEEN LURKING IN THE POST CONVECTION AIRMASS. THESE SHOULD GIVE WAY TO FAIRLY EXTENSIVE CUMULUS FIELD BY LATE MORNING. MODELS HAVE ADVERTISED AN EXTREMELY UNSTABLE AND UNCAPPED AIRMASS FOR FOUR DAYS. HOWEVER OBVIOUS FOCUS/TRIGGER FOR CONVECTION IS LACKING. OUTFLOW/DIFFERENTIAL HEATING OR CONVERGENCE ALONG BOUNDARY IN CENTRAL KS MIGHT BE THE TRIGGER. RAP SUGGESTS FAIR AMOUNT OF CLEARING/MIXING IN SOUTHWEST PART OF FORECAST AREA. THE STRONGER WINDS IN THIS AREA MIGHT GENERATE ENOUGH CONVERGENCE TO BREAK THE MINIMAL CAP. OTHERWISE A PAIR OF RIPPLES IN UPPER FLOW WILL LIKELY BREAK OUT CONVECTION TONIGHT. GIVEN UNCERTAINTY...LIMITED THUNDER CHANCES TO VCTS FOR NOW. -HOWERTON && .HYDROLOGY... ISSUED AT 339 AM CDT MON MAY 25 2015 WILL CANCEL CURRENT FLASH FLOOD WATCH...WHICH WAS SLATED TO EXPIRE AT 7 AM. HOWEVER...WITH POTENTIAL FOR ADDITIONAL THUNDERSTORMS EXPECTED THROUGHOUT THE WEEK...LATER SHIFTS MAY NEED TO HOIST ADDITIONAL FLOOD/FLASH FLOOD WATCHES...GIVEN THE ALREADY SATURATED SOILS. ADDITIONALLY...DESPITE THE FACT THAT MOST RIVERS STREAMS ARE BEGINNING TO RECEDE...THE PERIODIC EPISODES OF THUNDERSTORMS AND LOCALLY HEAVY RAIN THIS WEEK MAY ALLOW FOR RENEWED RIVER FLOODING. ADK && .CLIMATE... ISSUED AT 339 AM CDT MON MAY 25 2015 THROUGH MAY 24TH...WICHITA MAY RAINFALL HAS ACCUMULATED 10.58 INCHES...3RD ALL-TIME (SINCE 1889). 2ND IS 11.22 INCHES IN 1935...AND 1ST IS 13.14 INCHES IN 2008. WITH PERIODIC EPISODES OF THUNDERSTORMS EXPECTED THROUGH THE WEEK...THESE RECORDS WILL BE IN JEOPARDY. SALINA AND CHANUTE ALSO HAVE A STRONG POTENTIAL OF BREAKING INTO THE TOP-10 WETTEST MAY'S ON RECORD. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 60 79 61 / 30 30 30 30 HUTCHINSON 79 60 79 60 / 30 30 20 30 NEWTON 78 60 79 60 / 40 40 20 30 ELDORADO 78 60 78 61 / 60 40 30 30 WINFIELD-KWLD 80 60 78 62 / 30 30 30 40 RUSSELL 78 57 78 58 / 40 40 20 20 GREAT BEND 77 57 78 58 / 40 30 20 20 SALINA 79 60 79 59 / 40 40 20 20 MCPHERSON 79 60 79 59 / 40 40 20 20 COFFEYVILLE 78 62 79 63 / 40 50 30 40 CHANUTE 78 62 78 63 / 60 50 30 40 IOLA 78 62 78 63 / 70 50 30 30 PARSONS-KPPF 78 62 79 63 / 40 50 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 5:35 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 535 AM CDT MON MAY 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 535 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT DUE TO THE RECENT HEAVY RAINS...SEVERAL COUNTY FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE AREAWIDE LATE THIS AFTERNOON AND EVENING. A HANDFUL OF THESE STORMS WILL BE CAPABLE OF 70 MPH WINDS...GOLFBALL SIZE HAIL AND LOCALLY VERY HEAVY RAIN...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL PERSIST INTO MIDWEEK OVER PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST LATE WEEK OR EARLY WEEKEND...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS AFFECTING MID-AMERICA...MAINLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE GREATEST THREAT WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...A HANDFUL OF STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE WITH PLANS ALONG RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:02 AM CDT | Special Weather Statement | ICT | Barton | 28 min |
| May 25, 10:46 AM CDT | Areal Flood Warning | ICT | Cowley | 12 hr |
| May 25, 2:15 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| May 25, 2:42 PM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| May 25, 2:53 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| May 25, 2:57 PM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| May 25, 3:19 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| May 25, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
| May 25, 3:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 43 min |
| May 25, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 36 min |
| May 25, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 30 min |
| May 25, 3:48 PM CDT | Special Weather Statement | ICT | Ellsworth | 42 min |
| May 25, 4:16 PM CDT | Special Weather Statement | ICT | McPherson | 44 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 25 min |
| May 25, 4:26 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 18 hr |
| May 25, 4:27 PM CDT | Tornado Warning | ICT | McPherson | 19 min |
| May 25, 4:45 PM CDT | Special Weather Statement | ICT | Rice | 45 min |
| May 25, 4:50 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 4 hr |
| May 25, 5:09 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| May 25, 5:39 PM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Rice, Saline | 4 hr |
| May 25, 5:52 PM CDT | Special Weather Statement | ICT | Sedgwick | 38 min |
| May 25, 6:14 PM CDT | Special Weather Statement | ICT | Ellsworth | 46 min |
| May 25, 6:23 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| May 25, 6:32 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 3 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.